Navigation

    REAN Foundation

    • Register
    • Login
    • Search
    • Categories
    • Unread
    • Recent
    • Tags
    • Popular
    • Admin

    Antipyretic to treat pediatric fever

    Child Health
    2
    2
    27
    Loading More Posts
    • Oldest to Newest
    • Newest to Oldest
    • Most Votes
    Reply
    • Reply as topic
    Log in to reply
    This topic has been deleted. Only users with topic management privileges can see it.
    • T
      Tiana last edited by

      Hello, my niece is a 5-year-old girl who has been complaining of a runny nose for the past 2 days. She was sent home early from day care because she developed a fever of 100.9°F. Her mother comes to the pharmacy asking what you would recommend to treat her fever and runny nose. Upon further questioning, she states that kid is not allergic to any medication and is currently taking a gummy vitamin daily. She also says that her daughter weighs approximately 38 lb. Her mother has not tried any medications yet, although she states that she has used alternating doses of acetaminophen and ibuprofen in the past for treating cold like symptoms in her daughter. Her mother would like to know which antipyretic can be recommended for her daughter at this time.

      D 1 Reply Last reply Reply Quote 0
      • D
        Darshan @Tiana last edited by

        @tiana Your niece has a low-grade fever and has no exclusions to self-treatment. Exclusions to self-treatment of fever in children include: patients 6 months of age or older with a rectal temperature >104°F; patients younger than 6 months of age with a rectal temperature >101°F; severe symptoms of infection; history of seizures; fevers lasting 3 days or longer with or without treatment; development of a rash; refusal to drink fluids; and vomiting with the inability to keep down fluids.
        It is also important to educate ML not to alternate use of acetaminophen and ibuprofen products. The American Academy of Pediatrics does not recommend alternating ibuprofen and acetaminophen, due to the potential for over dosage if the medications are given too frequently, the availability of different product concentrations and dosages that cause confusion, and the availability of combination cold and cough preparations that often also contain acetaminophen and ibuprofen. In addition, there is no evidence that the combination is more beneficial than monotherapy

        1 Reply Last reply Reply Quote 0
        • First post
          Last post